Alert archive / Nevada / High Wind Watches in 2012
High Wind Watch 2, NWS Elko, NV
NWS Elko, NV issued this high wind watch at Mar 4, 2012, 2:55 PM PST. It took effect at Mar 6, 2012, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 2:55 PM PST (22:55 UTC)
- In effect from
- Mar 6, 2012, 7:00 AM PST
- Expired
- Mar 5, 2012, 2:40 PM PST
- In force
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
141 WWUS75 KLKN 042255 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 255 PM PST SUN MAR 4 2012 ...ANOTHER STRONG STORM TO AFFECT NORTHERN AND CENTRAL NEVADA TUESDAY... .A LOW PRESSURE SYSTEM WILL DROP DOWN FROM THE NORTH TUESDAY TO PUSH A COLD FRONT THROUGH THE GREAT BASIN PRODUCING STRONG WINDS. NVZ013-060000- /O.NEW.KLKN.HW.A.0002.120306T1500Z-120307T0600Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 255 PM PST SUN MAR 4 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 60 MPH SHIFTING NORTH 25 TO 35 MPH WITH GUSTS AROUND 65 MPH. * TIMING: WIND GUSTS MAY REACH 60 MPH BEFORE NOON TUESDAY AND MAY BE STRONGEST LATE TUESDAY AFTERNOON THROUGH EARLY EVENING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: TRAVELERS ALONG HIGHWAY 6 MAY BE MOST IMPACTED BY STRONG CROSS WINDS. ANY SNOW THAT DEVELOPS AS THE STORM MOVES THROUGH COULD BLOW AROUND AND REDUCE VISIBILITIES DRAMATICALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
106 WWUS75 KLKN 050951 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 151 AM PST MON MAR 5 2012 ...ANOTHER STRONG STORM TO AFFECT NORTHERN AND CENTRAL NEVADA TUESDAY AND WEDNESDAY... .A LOW PRESSURE SYSTEM WILL DROP DOWN FROM THE NORTH TUESDAY TO PUSH A COLD FRONT THROUGH THE GREAT BASIN PRODUCING STRONG WINDS TUESDAY INTO WEDNESDAY. NVZ013-060600- /O.EXT.KLKN.HW.A.0002.120306T1500Z-120307T1200Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 151 AM PST MON MAR 5 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 60 MPH SHIFTING NORTH 25 TO 35 MPH WITH GUSTS AROUND 65 MPH. * TIMING: WIND GUSTS MAY REACH 60 MPH DURING TUESDAY AFTERNOON AND NIGHT. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: TRAVELERS ALONG US HIGHWAY 6 MAY BE MOST IMPACTED BY STRONG CROSS WINDS. ANY SNOW THAT DEVELOPS AS THE STORM MOVES THROUGH WILL REDUCE VISIBILITIES DRAMATICALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
950 WWUS75 KLKN 051115 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 315 AM PST MON MAR 5 2012 ...ANOTHER STRONG STORM TO AFFECT NORTHERN AND CENTRAL NEVADA TUESDAY AND WEDNESDAY... .A LOW PRESSURE SYSTEM WILL DROP DOWN FROM THE NORTH TUESDAY TO PUSH A COLD FRONT THROUGH THE GREAT BASIN PRODUCING STRONG WINDS TUESDAY INTO WEDNESDAY. NVZ013-060745- /O.CON.KLKN.HW.A.0002.120306T1500Z-120307T1200Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 315 AM PST MON MAR 5 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 60 MPH SHIFTING NORTH 25 TO 35 MPH WITH GUSTS AROUND 65 MPH. * TIMING: WIND GUSTS MAY REACH 65 MPH DURING TUESDAY AFTERNOON AND NIGHT. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: TRAVELERS ALONG US HIGHWAY 6 MAY BE MOST IMPACTED BY STRONG CROSS WINDS. ANY SNOW THAT DEVELOPS AS THE STORM MOVES THROUGH WILL REDUCE VISIBILITIES DRAMATICALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
338 WWUS75 KLKN 052240 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 240 PM PST MON MAR 5 2012 ...ANOTHER STRONG STORM TO AFFECT NORTHERN AND CENTRAL NEVADA TUESDAY... .A LOW PRESSURE SYSTEM WILL DROP DOWN FROM THE NORTH TUESDAY TO PUSH A COLD FRONT THROUGH THE GREAT BASIN PRODUCING STRONG WINDS TUESDAY. NVZ013-061445- /O.UPG.KLKN.HW.A.0002.120306T1500Z-120307T1200Z/ /O.NEW.KLKN.HW.W.0003.120306T1800Z-120307T1200Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 240 PM PST MON MAR 5 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 60 MPH SHIFTING NORTH 25 TO 35 MPH WITH GUSTS AROUND 65 MPH. LOCAL GUSTS AROUND 70 MPH. * TIMING: STRONGEST WIND GUSTS WILL OCCUR ALONG AND BEHIND A COLD FRONT THAT WILL MOVE THROUGH AFTER NOON. * BLOWING SNOW: BLOWING SNOW WILL CREATE A PROBLEM EVEN THOUGH AMOUNTS WILL NOT BE SIGNIFICANT. 2 TO 4 INCHES CAN BE EXPECTED FOR MOST AREAS. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: TRAVELERS ALONG US HIGHWAY 6 MAY BE MOST IMPACTED BY STRONG CROSS WINDS. ANY SNOW THAT DEVELOPS AS THE STORM MOVES THROUGH WILL REDUCE VISIBILITIES DRAMATICALLY. A FEW THUNDERSTORMS ARE POSSIBLE AND VISIBILITY COULD BE REDUCED TO LESS THAN ONE-QUARTER MILE WHEN THE FRONT MOVES THROUGH. THIS COULD CREATE BLIZZARD-LIKE CONDITIONS FOR A BRIEF PERIOD OF TIME. *PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ LW
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at Mar 4, 5:25 AM PST, 9 hours 30 minutes earlier.
Area forecast discussion, Mar 4, 5:25 AM PST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 525 AM PST SUN MAR 4 2012 .SYNOPSIS...HIGH PRESSURE WILL BRING SPRING LIKE CONDITIONS TO THE NORTHERN GREAT BASIN...AS HIGH TEMPERATURES WARM TO WELL ABOVE AVERAGE UNDER CLEAR SKIES. BY TUESDAY WINTER WILL RETURN AS A STRONG COLD FRONT SPREADS SNOW...WIND...AND MUCH COLDER TEMPERATURES TO THE REGION. HIGH PRESSURE IS EXPECTED TO RETURN BY MIDWEEK BRINGING WARMER TEMPERATURES AND DRY WEATHER. && .AVIATION UPDATE...REMOVED MENTION OF FOG AT THE KEKO SITE. ALL STATIONS WILL BE VFR TODAY...WITH WINDS LESS THAN 15 KNOTS. && .PREV DISCUSSION... /ISSUED AT 237 AM / SHORT TERM...SUNDAY THROUGH TUESDAY. 500MB RIDGE AXIS WILL CREST OVER THE REGION TODAY...BRINGING A BEAUTIFUL DAY AS 700MB TEMPS REACH +1C. THIS WILL SUPPORT HIGHS IN THE LOW TO MID-50S...WITH SOME LOW 60S POSSIBLE IN NORTHERN NYE AND THE LOWER ELEVATIONS OF HUMBOLDT COUNTY. TEMPS WILL COOL OFF SUNDAY NIGHT WITH LOWS DROPPING DOWN INTO THE LOW 20S ACROSS VALLEY LOCATIONS. DURING THE DAY ON MONDAY THE SURFACE RIDGE WILL SHIFT EAST AS RETURN FLOW INCREASES OUT OF THE SOUTHWEST AHEAD OF THE NEXT PACIFIC TROUGH. THIS WILL BRING ANOTHER WARM AND BREEZY DAY WITH HIGHS A GOOD 10-15 DEGREES ABOVE NORMAL. MONDAY NIGHT THE SURFACE COLD FRONT BEGINS TO APPROACH THE NORTHERN GREAT BASIN...700MB WINDS ARE PROGGED TO INCREASE TO 50KTS. THIS WILL MOST LIKELY SUPPORT AT LEAST ADVISORY LEVEL WINDS ACROSS THE NORTHERN ZONES...WILL HAVE TO WATCH THIS OVER THE NEXT FEW DAYS. BY 12Z TUESDAY MORNING THE FRONT WILL BE PUSHING INTO HUMBOLDT COUNTY. THERMAL PROFILES SUPPORT ALL SNOW WITH ALL PRECIP OCCURRING BEHIND THE FRONT...BUT WARM ROAD AND GROUND TEMPS WILL MOST LIKELY MITIGATE ACCUMULATIONS ACROSS THE BASINS. 500MB TROUGH WILL QUICKLY DIG AND BEGIN TO SPLIT OVER NEVADA DURING THE DAY ON TUESDAY...SPREADING SNOW FROM THE NORTHWEST TO SOUTHEAST DURING THE DAY. QPF AMOUNTS WILL RANGE FROM .05 VALLEYS TO .25" ACROSS THE MOUNTAINS...STILL ONLY EXPECTING AN INCH OR LESS ACROSS THE VALLEYS WITH 2-4" IN THE MOUNTAINS. HAVE TRENDED POPS UP ACROSS CENTRAL NV...AS MODELS ARE ALL TRENDING TOWARDS A LESS PROGRESSIVE SPLITTING TROUGH AND ANOMALOUS SURFACE LOW OF 994MB OVER SW UTAH BY 00Z WEDNESDAY. THIS WILL FOR THE HEAVIEST QPF TO FALL ACROSS EASTERN WHITE PINE COUNTY WHERE A WINTER WX ADVISORY COULD NOW BE POSSIBLE. WIND WILL REMAIN STRONG BEHIND THE FRONT OUT OF THE NW WITH THE STRONG SURFACE GRADIENT DEVELOPING...IN ADDITION TEMPS WILL PLUMMET BACK INTO THE LOW TO MID 30S FOR HIGHS ACROSS THE NORTH. LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. UPPER LEVEL TROUGH IS ANTICIPATED TO BEGIN SLOWLY EXITING SOUTHERN NEVADA TUESDAY NIGHT. MODEL SOLUTIONS THOUGH ARE SLOWING THE FORWARD MOTION SLIGHTLY BY ROUGHLY THREE TO SIX HOURS...AND SO HAVE KEPT POPS IN FOR WHITE PINE COUNTY AND POINTS WEST...ESPECIALLY THE HIGH TERRAIN. THE GFS DOES REMAIN FAIRLY PROGRESSIVE WITH THIS SYSTEM WHILE THE EUROPEAN IS SLOWER. WINDS DURING THE EARLY OVERNIGHT PERIOD APPEAR QUITE STRONG WITH A VERY TIGHT SURFACE PRESSURE GRADIENT SETTING UP...SO MUCH OF THE AREA COULD SEE WINDS CONTINUE DURING THE NIGHT TIME HOURS...ESPECIALLY IN THE TONOPAH AREA. BY WEDNESDAY SURFACE HIGH PRESSURE WILL TRY TO BUILD IN FROM THE WEST BUT BREEZY TO WINDY CONDITIONS ARE STILL POSSIBLE...MAINLY IN THE CENTRAL AND EAST CENTRAL PORTIONS OF THE FORECAST AREA. HAVE CONTINUE WITH POPS IN FOR WHITE PINE COUNTY...BUT THE REST OF THE AREA WILL BE DRYING OUT. A DECENT DAY IS ON TAP FOR WEDNESDAY AND WEDNESDAY NIGHT WITH COOL TEMPERATURES. ON THURSDAY THE GFS CONTINUES THE TREND OF BEING SLIGHTLY FASTER THAN THE EUROPEAN. RIDGING IN THE MID TO UPPER LEVELS WILL MOVE ACROSS THE EAST PACIFIC WITH THE AXIS PROGGED TO BE OVER THE WEST COAST OF THE UNITED STATES. AFTERNOON HIGHS ARE EXPECTED TO REBOUND AS EVEN THE SLOWER EUROPEAN DEPICTS 700 MB TEMPERATURES OF -3C IN THE EAST AND -1C IN THE WEST...WITH THE GFS ABOUT 2C WARMER. BY FRIDAY AND SATURDAY...DRY CONDITIONS WILL PERSIST WITH WARMING CONDITIONS...WITH MANY LOCATIONS POSSIBLY SEEING THE 50S AND EVEN 60S BY SATURDAY. AVIATION...LIGHT FOG IS POSSIBLE AT KEKO TAF SITE THIS MORNING BETWEEN 12Z-15Z...OTHERWISE VFR CONDITIONS ARE PROJECTED FOR ALL TAF SITES FOR THE ENSUING DAY. WINDS WILL REMAIN LIGHT AT LESS THAN 15 KNOTS ALL LOCATIONS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 86/95
Hazardous weather outlook, Mar 4, 2:54 AM PST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 254 AM PST SUN MAR 4 2012 NVZ013-030>037-051100- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 254 AM PST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY. A STRONG COLD FRONT AND DEVELOPING AREA OF LOW PRESSURE WILL IMPACT THE GREAT BASIN DURING THE DAY ON TUESDAY. THIS STORM WILL BRING SNOW...STRONG WINDS...AND MUCH COLDER TEMPERATURES TO THE OUTLOOK AREA. THE LARGEST IMPACT WILL BE THE STRONG WINDS COMBINED WITH SNOWFALL ALONG THE COLD FRONT...CAUSING BLOWING SNOW AND REDUCED VISIBILITIES. SNOW AMOUNTS WILL BE LIGHT ACROSS THE VALLEYS WITH AROUND AN INCH EXPECTED...WITH 2 TO 4 INCHES ACROSS THE HIGHER TERRAIN. SNOWFALL AMOUNTS COULD BE HIGHER ACROSS WHITE PINE COUNTY...ESPECIALLY EAST OF ELY WHERE UP TO 6 INCHES COULD BE POSSIBLE. WINTER WEATHER ADVISORIES COULD BE POSSIBLE ACROSS WHITE PINE COUNTY...WITH WIND ADVISORIES OR EVEN HIGH WIND WARNINGS POSSIBLE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
High Wind Watches in Nevada, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.